I haven't a clue if I have a tumor or what, but, I do know I have "empty sella syndrome", this means my pituatory gland has been damaged because I have Chiari and, my the outside area around my brain became so very full of spinal fluid due to the blockage of the flow of SF, it flattened my Pituitary gland and caused it to simply spread out and over the piece of cartilage-like area that the gland originally sat upright on.
My question is about these wierd things I am going through now.
* when I eat certain foods, they begin to taste as if they are covered with black pepper.and, I even get blisters inside my mouth.
* The craziest and the thing that scares me the most ...A very thin layer of something I can not imagine what it is, I can only try to describe it, and, hope someone can tell me what it is. There is a very thin layer of an intensly sticky, gummy stuff that is covering my scalp, and, on top of the gummyness, there is a layer of white substance, like
powdery-salt. I cannot wash or scrub it away. i have even shaved my head. I breathe it as I brush through it all, trying to get it off, and, I then have a constant miserable taste of salt, always in my mouth. I had brain surgery, for Chiari bacl in 2001, but these things I just began dealing with a few months ago
Are these symptoms of a tumor? I don't recall where or when I heard that a change in the taste of foods might be. I hope someone can help me with an answer.
In empty sella, the pituitary may be compressed, damaged or pushed aside - but it cannot be seen anymore. I am not sure what you mean cartilage like area that it sits on- the pituitary hangs in a bony area - the sella turcica - "turkish saddle" and hangs off the hypothalmus on a stalk within the dura hence why it is surrounded by CSF. In empty sella, the pit would be compressed in that sella.
Are you taking replacement hormones, and if so, which? I am panhypopit as well.
Have you been checked for a CSF leak?
I know that craving salt is hormonal and I know that after one of my surgeries (adrenal removal), I became intolerant of pepper, but the other symptoms, I have never heard of them. I hope some others will chime in as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.